The problem is that he started methadone to get off oxycontin.When he first started going to clinic 4 months ago they started him on 40mg of methadone a day. Now they have upped his dose to 100mg.My son has lost over 100 lbs.and now weighs only 110 lbs and is almost 6'tall.When he leaves clinic he staggers and cannot function.He sleeps all day and his girlfriend and I must constantly check to be sure he is still breathing.My son also takes Klonopin 2mg and zoloft 150mg per day, and I worry that some day he may not wake up.What can i do?Can I question the dosage at the clinic? Why would he continue to have his dose raised when he wants to get off methadone? My son is very confused and has asked for my help. He has asked me to go to the methadone clinic with him and speak to someone.His quality of life is gone since starting the methadone clinic.If anyone out there has any experience or advise I would be very grateful.I am worried sick!
Hi desizzner, You have every right to talk to the doctor's at the clinic on your son's behalf. It sounds as if he's being over dosed. Please talk with them and tell them everything your son is going through. Do they know about the other meds he's prescribed? Ask them about starting a taper down on the methadone asap. As long as the taper isn't too fast, your son should adjust well to the lower doses over time. But be sure to act on this very soon. Good luck to you and your family during this difficult time. My prayers are with you.
I was in a similar situation in November. I ended up in the hospital because I was so weak. It was quickly determined that the methadone had affected my heart. It is called prolonged QT's. This was found on the EKG. I had to immediately be withdrawn from 90mg of methadone. They took me down 10mg a day. At 30mg. I was discharged and went off cold turkey from that point, not recommended but I got through the hell on earth of withdrawal. My heart has to to monitored closely now.
Prolonged QT's can cause sudden cardiac arrest. Google it, you will see it happens with methadone in some people. Now I am suffering from PAWS, Google that as well. This has and continues to be very difficult for me but at least I am alive.
I believe your son has been overmedicated. I suggest you take him to the ER. Or if you feel it can wait take him to a cardiologist for an EKG.
He needs to cut his dose ASAP, or get off completely. It is his choice not the clinics to raise or lower a dose. In fact the clinic should have seen his decline in health and not raised his dose.
Get your son the help he needs, soon. God Bless you both. Sable
Does he take his meds at home or is he taking them only at the clinic? There are psychological reasons people begin to abuse medicine. He will not feel a "high" from methadone that he felt with OxyContin. Make sure he is not taking more of any of his medicines than he should. You may want to hang on to his meds and give them to be sure he's not taking more. Addiction is a hard thing to overcome even if he wants to! Addicts will lie to themselves and others! It does sound like he's taking too much. Methadone has a cumulative effect and can supress respiration even days after it is taken. It takes a lot longer for this med to be eliminated from the body and can supress respiration way after the effects of the med wear off. Be very frank with the clinic and make sure they are aware of all these symptoms. You always have the right to get a second opinion from other Drs too! Poor kid! I have a 20 y/o son too and it hurts to see them suffer!! I'll be praying for you and him!
He is definitely on a high dose of methadone, and he should be lowered to a lesser dose. I am on methadone and started two weeks ago, I started at 20mg an the the next week after was increased to 25mg. I feel dopey and told my doctor that I wanted to stay there and no higher. It's the same buzz as when your on oxy's, it just doesn't cost as much as the streets. He should have a plan made with the doctor to decide when they should start lowering his dose and eventually get of the methadone. When hes mixing it with the other meds.. It's jot a good mix. As a mother you can go to the clinic and talk to the nurse and the doctor and express your concerns ad hopefully come to a common ground regarding your sons dose and the effect his "apparent" treatment is having on his life and overall health! Hope I helped a bit!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2010 • 1 answer
Does anyone know that if you are currently on a methadone treatment program and you get arrested, do
Posted 17 Apr 2010 • 2 answers
Detox cold turkey 95 mg off methadone, only option left, so acepting this we need advice, tips help!
Posted 15 May 2010 • 4 answers
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Posted 8 Nov 2010 • 3 answers
Posted 18 Jun 2011 • 2 answers